It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hiya Nae Nookie of the North!

So - big man - how's it going today? Have read your posts about withdrawals. Have you made absolutely certain that you can just stop the ativan dead? Ashton says you can be addicted to it after only 4 weeks use - so take care. But - sounded as though you had only been using for a couple of weeks? Just make absolutely sure - you have heard me go on and on about the dangers of abrupt cessation of benzos. While you are lying there on the couch all night - why not go and read the Ashton Manual - its online - you will find out all you need to know about the withdrawal symptoms there. She is an incredibly source of info on this subject. She is such a pioneer - she is now recognised as a world expert and is highly thought of in the UK - but medics in the US seem to be soooooooooo very badly informed - mind you - I know doctors run their practices as businesses in the US (not so in UK with our NHS) - so the fact that it is very very lucrative for the pharmas - to sell benzos - especially klonopin, ativan and the winner by miles...... xanax!!! Valium makes no profit - strange this it is so difficult to get in the US for people wishing to taper? Call me a cynic? Yep - that's me! If you have been on for several months then you might have to consider tapering?
Anyway - given that you are safe to just stop - yes - you are having benzo withdrawals - horrible flu like symptoms. But - they will not last long - a few days I reckon - and during this time - try not to drink coffee and other stimulants, keep sugar at a low too as it helps in production of adrenaline (norephedrine) which is what makes you able to do calculus all night!!!! Your brain has some adjustments to make re its neurotransmitters etc and it cant do this in 24 hours. But, me Lad, I dont think it will be anything like weeks before you are thro the worst of this and starting to sleep. I would bet that by this time next week you will be feeling a lot better and sleep will have begun for you. Obviously I dont know you personally and I am not a medic - so this is just a calculated guess - but just basing it on my own experience and that of others in the same benzo boat................ Dont think in terms of weeks. Think for just today. If you get thro today - then tomorrow will look after itself? Have you heard of chamomile tea? I gather its called "sleepy time tea" in the US? Drink this instead of coffee - it has a calming effect. Takes a bit of getting used to. But I drink it a lot now and find it does really seem to help with sleep! Another aid is warm milk just before you turn in. But at this point in time - you are just going to have to bear the discomfort for a while ........... And - as I have said before - you will get to the stage where you think - blow this - its just all too much.............. (dont give in at this point whatever you do! Tis Lucifer himself on your shoulder!!)...... you are then at a turning point....... and you will very slowy start to improve.
Maybe too you should think of giving up your graveyard shift - start regularising going to bed at a regular set time each night - even if you dont immediately start to sleep - it will come. Habit is so important for sleep.
Lots of exercise too......... walk and walk and walk if you can - motivation is hard but it is the best thing you can do......... followed by hot hot baths! Then do it all again. Physical exercise I know is no stranger to you - so step it up now. I know you've been in the forces so I know you will have it in you to discipline yourself to do this if you chose to.

Good luck my valiant celt - you are surely on your way now to Utopia. See u there in a few days?

Thinking of you (might even say a wee prayer for you!!!! God will get such a shock - might even listen???)

Eyes on the prize!

yer Lass





All times are GMT -7. The time now is 05:53 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!